Florida, 2007Hail and Damaging Wind in Florida, June 13, 2007
June 13, 2007 · NWS MFL · 9 events in 2 counties and zones
Severe thunderstorms affected South Florida for the second day in a row due to the interaction of a weak surface trough across Central Florida and a mid to upper level trough over that same area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms affected South Florida for the second day in a row due to the interaction of a weak surface trough across Central Florida and a mid to upper level trough over that same area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 13, 1:43 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 13, 1:43 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EDT WED JUN 13 2007
.SYNOPSIS...
SURFACE TROUGH APPEARS TO HAVE MOVED TO FAR SOUTHERN TIP OF
PENINSULA AS NOTED IN SATELLITE IMAGERY AND SURFACE OBSERVATIONS.
THIS IS CONTRIBUTING TO THE SLOWER DEVELOPMENT OF CONVECTION THIS
AFTERNOON. HOWEVER, SEA BREEZE FRONT IS BEGINNING TO SET UP ALONG
BOTH COASTS AT THIS TIME AND THIS SHOULD PROVIDE THE FOCUS
NECESSARY FOR STRONG TO POSSIBLY SEVERE TSTMS LATE THIS AFTERNOON
AND EARLY THIS EVENING. COLD 500 MB LOW NOW NEAR JAX CONTINUING TO
DROP SE AND THIS WILL HELP TO FURTHER DESTABILIZE THE ATMOSPHERE
ACROSS SOUTH FLORIDA LATER THIS AFTERNOON.
&&
.DISCUSSION...
QUIET NIGHT EXPECTED AFTER STORMS DISSIPATE THIS EVENING. PATCHY
FOG IS ONCE AGAIN EXPECTED LATE TONIGHT OVER INLAND SECTIONS.
TROUGH WILL LINGER OVER SOUTH FLORIDA THURSDAY...SETTING THE STAGE
FOR ANOTHER AFTERNOON OF SHOWERS AND TSTMS. NAM MUCH MORE
AGGRESSIVE THAN THE GFS WITH DRYING AND THEREFORE SHOWING LOWER
POPS AREA WIDE ON THURSDAY. WILL CONTINUE POPS INHERITED FROM
PREVIOUS FORECAST WHICH ARE HIGHER THAN EVEN THE GFS. SPC AGREES
WITH THIS SCENARIO AND HAS AREAS SOUTH OF THE LAKE UNDER A SLIGHT
SEVERE RISK. PATTERN CHANGES BY FRIDAY AS DEEPER SOUTHERLY FLOW
BEGINS TO SET UP OVER SOUTH FLORIDA. THIS WILL PUMP DEEP TROPICAL
MOISTURE INTO AREA AND CONTINUE HIGH POPS FOR FRIDAY (DESPITE
NAMS INSISTENCE ON DRIER CONDITIONS). GFS IS DEVELOPING A WEAK
SURFACE LOW AND MOVING IN NE OUT OF THE GULF AND ACROSS CENTRAL
FLORIDA ON SATURDAY. THE CANADIAN MODEL IS DEFINITELY THE OUTLIER
AS IT BRINGS A LOW INTO SOUTH FLORIDA FRIDAY NIGHT. WHILE THESE
SOLUTION MAY BE DUBIOUS...THE CONSENSUS OF THE GLOBAL MODELS KEEP
S/SW LOW LEVEL FLOW ACROSS SOUTH FLORIDA THROUGH THE WEEKEND. AS A
RESULT...EXPECT GOOD CHANCE TO LIKELY POPS SATURDAY AND SUNDAY.
LOOKING INTO EARLY NEXT WEEK...SURFACE/LOW LEVEL RIDGE WILL SET
UP ALONG THE LATITUDE OF LAKE OKEECHOBEE WHICH WILL PROVIDE RATHER
TYPICAL RAINY SEASON DIURNAL ACTIVITY WITH INTERIOR AND WESTERN
SECTIONS PROBABLY FAVORED.
&&
.AVIATION...
VFR CONDITIONS SHOULD CONTINUE OVER ALL TERMINALS THROUGH AT LEAST
19Z TODAY. BOTH SEA BREEZES WILL MARCH SLOWLY INLAND AND CONVERGE
OVER THE EASTERN INTERIOR SECTIONS AFTER 20Z. THIS WILL LEAD TO SHOWERS/TSTMS
DEVELOPING THROUGH EARLY EVENING. NORTHWEST STEERING FLOW ALOFT
WILL MAKE ANY STORM/SHOWER THAT DEVELOPS DRIFT TOWARD EAST COAST
POSSIBLY AFFECTING ALL EASTERN TERMINALS LATE AFTERNOON AND EARLY
EVENING. MOSTLY VFR CONDITIONS CAN BE EXPECTED OVER ERN TERMINALS
OVERNIGHT...ALTHOUGH SOME PATCHY FOG IS EXPECTED LATE TONIGHT OVER
INTERIOR SECTIONS.
&&
.MARINE...
NORTHERLY WINDS EARLY THIS EVENING WILL BECOME LIGHT E TO SE AS
TROUGH LINGERS OVER AREA. SE WINDS WILL INCREASE SLIGHTLY FRIDAY
AND VEER TO S ON SATURDAY AND SW ON SUNDAY AS TROUGH MOVES NORTH
OF AREA. RETURN TO E/SE WINDS OVER SOUTHERN WATERS ON MONDAY AS
RIDGE BUILDS BACK N OVER AREA.
&&
.FIRE WEATHER...
NO LOW RH CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 71 86 74 87 / 40 50 20 50
FORT LAUDERDALE 73 86 74 87 / 50 60 30 60
MIAMI 74 87 75 87 / 50 60 30 60
NAPLES 72 88 71 88 / 40 50 20 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
AVIATION..47/GARCIA-HIRALDO
REST..59/MOLLEDA
Hazardous weather outlook, Jun 13, 11:09 AM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1209 PM EDT WED JUN 13 2007
FLZ063-066>075-168-172>174-140400-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1157 AM EDT WED JUN 13 2007
...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS
INTERIOR AND SOUTHEASTERN PORTIONS OF THE AREA THIS AFTERNOON WITH
SCATTERED THUNDERSTORMS ELSEWHERE, AS A WEAK FRONTAL BOUNDARY AND
UPPER LEVEL DISTURBANCE MOVE SOUTH TOWARDS SOUTH FLORIDA.
ENVIRONMENTAL CONDITIONS ARE FAVORABLE FOR FEW OF THE STORMS TO
BECOME SEVERE. EXCESSIVE CLOUD TO GROUND LIGHTNING IS ALSO LIKELY
WITH ANY THUNDERSTORM, ALONG WITH HEAVY RAINFALL. IF A
THUNDERSTORM APPROACHES YOUR AREA, TAKE IMMEDIATE ACTION AND SEEK
SHELTER BEFORE THE STORM ARRIVES.
TORNADOES: WHILE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS,
ISOLATED TORNADOES WILL BE POSSIBLE WITH THE STRONGEST STORMS THIS
AFTERNOON.
WIND: ANY THUNDERSTORM HAS THE CAPABILITY OF PRODUCING WIND GUSTS
OVER 60 MPH TODAY. THESE WINDS ARE STRONG ENOUGH TO DOWN LARGE
TREE BRANCHES AND POWER LINES, AND MAY MAKE FOR DIFFICULT DRIVING
IN ANY STORM.
HAIL: COOL AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL ALLOW ANY
THUNDERSTORM TO PRODUCE PENNY SIZE OR LARGER HAIL THIS AFTERNOON.
FLOODING: HEAVY RAINFALL IS LIKELY WITH THUNDERSTORMS THAT DEVELOP
TODAY, AND THE STORMS CAN DROP OVER AN INCH OF RAINFALL IN A SHORT
AMOUNT OF TIME. THIS COULD LEAD TO FLOODING OF POORLY DRAINED
AREAS AND ROADWAYS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY. SOME OF
THE STORMS MAY BE SEVERE ONCE AGAIN ON THURSDAY. HEAVY RAINFALL
AND DANGEROUS LIGHTNING ARE LIKELY EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL AND DAMAGING OR STRONG
WINDS TODAY, AND SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON
AND EVENING.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 13, 3:17 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EDT WED JUN 13 2007
FLZ073-074-173-132115-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
417 PM EDT WED JUN 13 2007
...STRONG THUNDERSTORMS AFFECT CENTRAL AND SOUTHERN MIAMI-DADE
COUNTY...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KENDALL
TO 19 MILES WEST OF HOMESTEAD. THESE STORMS WERE MOVING SLOWLY TO
THE EAST..AND WILL CONTINUE TO AFFECT KENDALL...WEST
KENDALL...COUNTRY WALK...PERRINE...AND HOMESTEAD DURING THE NEXT
HOUR.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL UP TO
DIME SIZE...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
BAXTER
Local storm report, Jun 13, 3:49 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND GST SOUTH MIAMI 25.71N 80.30W
06/12/2007 E0 MPH MIAMI-DADE FL CO-OP OBSERVER
MEASURED WINDS 63 MPH AT 408 PM DURING SEVERE
THUNDERSTORM. RAINFALL OF 2.16 INCHES BETWEEN 06/12/07 AT
700 AM AND 06/13/07 AT 730 AM.
&&
LOCKELocal storm report, Jun 13, 3:49 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND GST SOUTH MIAMI 25.71N 80.30W
06/12/2007 E0 MPH MIAMI-DADE FL CO-OP OBSERVER
SAGA BAY
THIS IS A DELAYED REPORT ONLY FOR EVENTS ON
TUE. JUNE 12, 2007
MEASURED WINDS 63 MPH AT 408 PM DURING SEVERE
THUNDERSTORM. RAINFALL OF 2.16 INCHES BETWEEN 06/12/07 AT
700 AM AND 06/13/07 AT 730 AM.
&&
LOCKELocal storm report, Jun 13, 3:49 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND GST SOUTH MIAMI 25.71N 80.30W
06/12/2007 E0 MPH MIAMI-DADE FL CO-OP OBSERVER
SAGA BAY
MEASURED WINDS 63 MPH AT 408 PM DURING SEVERE
THUNDERSTORM. RAINFALL OF 2.16 INCHES BETWEEN 06/12/07 AT
700 AM AND 06/13/07 AT 730 AM.
&&
LOCKEEvent by event
6 hail, 2 lightning, 1 thunderstorm wind. Local standard time, as filed.
Lightning, Miami-Dade
- When
- June 13, 4:00 PM EST
- Where
- Miami-Dade County, 1 mi E of (Mia)miami Intl
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 25.800, -80.264
A male construction worker was struck by lightning at a site at 4233 NW 18 Street, just east of Miami International Airport. He was treated at the site and taken to the hospital.
Lightning, Miami-Dade
- When
- June 13, 4:00 PM EST
- Where
- Miami-Dade County, Miami
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 25.770, -80.200
Lightning struck two buildings in the city of Miami. One struck an attic at 3600 NW 18 Street, and another struck a building at 2517 SW 8 Street. Minor damage was reported.
Hail, Miami-Dade
- When
- June 13, 4:05 PM EST to 4:10 PM EST
- Where
- Miami-Dade County, 2 mi WSW of (Mia)miami Intl
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 25.789, -80.310
Reported at the intersection of the Palmetto and Dolphin Expressways.
Hail, Miami-Dade
- When
- June 13, 4:05 PM EST to 4:10 PM EST
- Where
- Miami-Dade County, 0.69 mi N of Allapattah
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 25.790, -80.220
Estimated golf ball size hail near NW 20 Street and NW 22 Avenue in the Alapattah neighborhood of Miami.
Hail, Miami-Dade
- When
- June 13, 4:07 PM EST to 4:15 PM EST
- Where
- Miami-Dade County, 0.69 mi N of Allapattah
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 25.790, -80.220
Nickel to quarter size hail reported at Jackson Memorial Hospital.
Hail, Miami-Dade
- When
- June 13, 4:07 PM EST to 4:15 PM EST
- Where
- Miami-Dade County, 5 mi E of (Mia)miami Intl
- Measured
- 1.5 in hail
- Reported by
- Airplane Pilot
- Coordinates
- 25.800, -80.200
Pilot along with several public reports of large hail in Downtown Miami. Several reports of cars with broken windows were received by law enforcement.
Hail, Miami-Dade
- When
- June 13, 4:12 PM EST to 4:20 PM EST
- Where
- Miami-Dade County, Hialeah
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 25.850, -80.270
Reported at East 24th Street and 8th Avenue in Hialeah.
Hail, Miami-Dade
- When
- June 13, 4:15 PM EST to 4:25 PM EST
- Where
- Miami-Dade County, 1.86 mi SW of Lemon City
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 25.800, -80.200
Observed at WPLG-10 studios at Biscayne Boulevard and NE 39th Street.
Thunderstorm Wind, Glades
- When
- June 13, 6:50 PM EST
- Where
- Glades County, 1.23 mi S of Moore Haven
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 26.812, -81.080
Strong winds caused some damage to mobile home carports and roofs along Azalea Avenue at Bowden's sub-division just south of Moore Haven. Several power lines were also downed near a sugarcane field. Area affected was roughly a half mile wide.
Damage survey done by Glades County Emergency Management after initial report by law enforcement.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Louisiana, June 13, 20071 death · 1 injured · $61,000 · 55 kt wind · 3 events
- Tornadoes and Flash Flooding in Oklahoma, June 13 to 14, 2007$343,000 · EF0 · 48 events
- Flash Flooding and Heavy Rain in Nebraska, June 13, 2007$210,000 · 6 events
- Flooding and Hail in Kansas, June 13, 2007$51,000 · 1.75 in hail · 27 events
- Hail and Damaging Winds in Pennsylvania, June 13, 200750 kt wind · 38 events
- Hail and Damaging Winds in Tennessee, June 13, 2007$40,000 · 55 kt wind · 5 events
- Tornado and Flood in Maryland, June 13, 2007$15,000 · EF0 · 16 events
- Hail and Damaging Winds in Ohio, June 13, 2007$20,000 · 50 kt wind · 9 events
- Damaging Winds in Texas, June 13, 2007$25,000 · 68 kt wind · 4 events
- Hail and Damaging Winds in South Carolina, June 13, 2007$4,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Ohio, June 13, 2007$15,000 · 1 in hail · 10 events
- Tornado and Hail in Florida, June 13, 2007EF0 · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36940, 36944, 36931, 36933, 36935, 36938, 36948, 36951, 36928.